Missouri, 2025Hail in Missouri, September 15, 2025
September 15, 2025 · NWS PAH · 1 event in 1 county or zone
Enhanced moisture convergence near a surface low allowed a few storms to develop over the Ozark Foothills of southeast Missouri in the afternoon. With high pressure aloft centered north of the area, wind shear was very weak, but surface-based CAPE was around 2000 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Enhanced moisture convergence near a surface low allowed a few storms to develop over the Ozark Foothills of southeast Missouri in the afternoon. With high pressure aloft centered north of the area, wind shear was very weak, but surface-based CAPE was around 2000 J/kg. As they moved southward in the late afternoon, one storm produced some hail near the Arkansas border south of Gatewood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 15, 12:45 PM CST, 3 hours 56 minutes earlier. Its key messages:
- High temperatures through Wednesday will be 7 to 10+ degrees above normal in the middle to upper 90s.
- Lower humidity levels will keep heat indices close to the actual temperatures versus having extreme heat index values.
- Scattered showers and thunderstorms arrive late this week and into the weekend. Rainfall totals are expected to be less than an inch for most areas.
- Drought conditions will linger and worsen through the end of the week.
Area forecast discussion, Sep 15, 12:45 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
145 PM CDT Mon Sep 15 2025
.KEY MESSAGES...
- High temperatures through Wednesday will be 7 to 10+ degrees
above normal in the middle to upper 90s.
- Lower humidity levels will keep heat indices close to the
actual temperatures versus having extreme heat index values.
- Scattered showers and thunderstorms arrive late this week and
into the weekend. Rainfall totals are expected to be less
than an inch for most areas.
- Drought conditions will linger and worsen through the end of
the week.
&&
.DISCUSSION...
Issued at 144 PM CDT Mon Sep 15 2025
Upper-level ridging will linger across the Quad State area through
at least Wednesday as a trough digs across the northern and central
Plains. This will keep temperatures well above normal. High
temperatures are forecast to be in the low to mid 90s through
Wednesday and possibly into Thursday. That will be pushing close to
10 degrees above normal. "Normal" highs across the area are in the
low to mid 80s for this time of year. PWATs/moisture is near normal
with dewpoints in the 60s, so heat index values are expected to be
fairly close to the actual temperature.
A few showers and storms are possible (15-20% chance) this afternoon
into this evening, mainly across SEMO. Otherwise, the next best
chance for showers and storms will arrive Friday into Saturday as
the aforementioned trough begins to dig farther southeast into the
Quad State area and the ridging pattern begins to break down. At the
same time, a couple frontal boundaries are expected to approach the
Quad State area, bringing a better chance of showers and storms.
Shear and instability both fairly low at this time, but it is worth
keeping an eye on over the next few days. Behind/near the frontal
boundaries and with the trough overhead Friday into Saturday,
temperatures are expected to pull back to near normal or right
around the mid 80s. Precipitation totals aren't overly impressive
(less than 0.5 inches for most locations), so this is not expected
to be a drought buster.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1229 PM CDT Mon Sep 15 2025
VFR conditions expected through this TAF issuance. The exception
may be a brief period of ground fog overnight, mainly at the CGI
TAF site. Otherwise, some scattered diurnal CU is expected this
afternoon and again Tuesday afternoon. Winds will generally be
light and variable.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Air Quality Alert from midnight tonight to midnight CDT
Tuesday night for INZ081-085>088.
Air Quality Alert from midnight tonight to midnight EDT
Tuesday night for INZ082.
KY...None.
&&
DISCUSSION...KC
AVIATION...KCHazardous weather outlook, Sep 15, 1:16 PM CST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
216 PM CDT Mon Sep 15 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161930-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
216 PM CDT Mon Sep 15 2025 /316 PM EDT Mon Sep 15 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are possible over southeast Missouri through this
evening. The main threats will be gusty winds, small hail and
heavy downpours.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorms are possible Thursday through Saturday. It is too
early to determine if the storms will be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 15, 12:37 PM CST, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
137 PM CDT Mon Sep 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 4 SE Harrisburg 37.69N 88.50W
09/14/2025 Saline IL Public
Delayed report. An anchored single wide
trailer was overturned and partially
collapsed by thunderstorm downburst winds on
Brier Creek Road. Nearby mature corn rows
were also blown down. Thunderstorm winds are
estimated to be around 80 to 90 mph. Time
estimated from radar.
&&
DWSSpecial weather statement, Sep 15, 2:41 PM CST, 2 hours before
Special Weather Statement
National Weather Service Paducah KY
341 PM CDT Mon Sep 15 2025
MOZ107-152115-
Carter MO-
341 PM CDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARTER COUNTY
THROUGH 415 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm over
Van Buren. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Van Buren and Fremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9122 3708 9111 3709 9106 3709 9102
3710 9101 3710 9096 3705 9096 3705 9088
3693 9087 3691 9122
TIME...MOT...LOC 2041Z 251DEG 3KT 3703 9103
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HICKFORDSpecial weather statement, Sep 15, 2:53 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
353 PM CDT Mon Sep 15 2025
MOZ100-107-152130-
Carter MO-Wayne MO-
353 PM CDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CARTER AND
SOUTHWESTERN WAYNE COUNTIES THROUGH 430 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellsinore, or 12 miles south of Piedmont, moving southwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 9065 3694 9059 3692 9062 3693 9067
3690 9068 3686 9076 3704 9085
TIME...MOT...LOC 2053Z 058DEG 6KT 3698 9068
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HICKFORDHail, Ripley
- When
- September 15, 4:41 PM CST
- Where
- Ripley County, 2.35 mi SSW of Tucker
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.520, -91.090
Hail up to the size of quarters fell to the south of Gatewood near the Fourche Creek Conservation Area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 15 to 17, 20252 deaths · 2 events
- Hail and Damaging Winds in Arkansas, September 15 to 19, 20251 in hail · 7 events
- Damaging Wind in North Dakota, September 15, 202552 kt wind · 4 events
- Damaging Winds in South Dakota, September 15, 202556 kt wind · 4 events
- Damaging Winds in Missouri, September 15, 2025$7,000 · 65 kt wind · 3 events
- Damaging Winds in Wyoming, September 15, 202562 kt wind · 3 events
- Debris Flows in Puerto Rico, September 15, 2025$5,000 · 2 events
- Hail and Damaging Wind in Oklahoma, September 15, 202556 kt wind · 2 events
- Hail and Damaging Wind in Mississippi, September 15, 2025$5,000 · 1 in hail · 2 events
- Dense Fog in Montana, September 15, 20251 event
- Damaging Wind in Mississippi, September 15, 2025$1,000 · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 15, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294419.